Does isotretinoin cause depression and anxiety in acne patients?


Metekoglu S., Oral E., Ucar C., Akalin M.

DERMATOLOGIC THERAPY, cilt.32, 2019 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 32 Konu: 2
  • Basım Tarihi: 2019
  • Doi Numarası: 10.1111/dth.12795
  • Dergi Adı: DERMATOLOGIC THERAPY

Özet

Acne is the most common skin disease, and isotretinoin is the most powerful drug among the various drugs used for its treatment. A causal relationship has not yet been established between isotretinoin use and depression. The aim of this study is to research the effect of isotretinoin treatment on depression in a group of patients undergoing isotretinoin therapy. Behavioral tests measuring anxiety and depression, and the measures assessing acne severity and quality of life were applied to 112 acne patients consulted at Dermatology Clinic of Beyazit Medico Social Center of Istanbul University. In this study, 72 acne patients (61 females and 11 males) were evaluated. A significant decrease was observed in HAD-D, GAGS, and CADI scores at the end of the therapy. There was no significant relationship between patients' depression history and HAD-D scores at the end of first month of therapy and at the end of treatment. Although the psychiatrists are concerned about the potential psychiatric side effects of isotretinoin, our data support no causal relationship between isotretinoin use and depression in acne patients.